Alert archive / Wyoming / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 11, NWS Riverton, WY

June 3, 2007Fremont County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at Jun 3, 2007, 2:17 PM MDT for Fremont County, Wyoming. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 3, 2007, 2:17 PM MDT (20:17 UTC)
Expired
Jun 3, 2007, 3:00 PM MDT
In force
43 min
Issued by
NWS Riverton, WY
Area
Counties, with a storm outline in the text

County Fremont County, WY

The radar

The Riverton/Lander radar (KRIW), 13 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:33 PM MDT, 22 hours 44 minutes earlier.

Area forecast discussion, Jun 2, 3:33 PM MDT, 22 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
333 PM MDT SAT JUN 2 2007

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT
UPPER LEVEL HIGH PRESSURE RIDGE CONTINUES TO BUILD NORTH AND
SLOWLY SHIFT EAST FROM THE DESERT SOUTHWEST NORTH THROUGH THE
GREAT BASIN INTO THE NORTHERN ROCKIES WITH THE AXIS OF THE RIDGE
REMAINING WEST OF WYOMING THROUGH MONDAY. NORTHWEST FLOW ALOFT
OVER WESTERN AND CENTRAL WYOMING ON THE EAST SIDE OF THE RIDGE
WITH WEAK SHORT WAVE TROUGHS IN THE FLOW. DAYTIME HEATING...
COMBINED WITH LOW LEVEL MOISTURE...COOL AIR ALOFT AND SUFFICIENT
LOW LEVEL MOISTURE SUPPORTING SCATTERED AFTERNOON SHOWERS WITH
ISOLATED THUNDERSTORMS...MOST NUMEROUS OVER THE MOUNTAINS WILL
CONTINUE THROUGH THE EVENING...WITH A REPEAT IN CONVECTIVE
DEVELOPMENT EXPECTED ON SUNDAY. TEMPERATURES GRADUALLY WARMING
WITH A TREND DOWN IN AFTERNOON RELATIVE HUMIDITY OUTSIDE OF AREAS
OF PRECIPITATION. OVERALL WIND REMAIN LIGHT EXCEPT IN THE VICINITY
OF CONVECTION.  OVERALL MODELS IN GOOD AGREEMENT IN SHORT TERM WITH
BUILDING RIDGE OVER THE WEST AND AFTERNOON AND EVENING CONVECTION.
LOCAL WRF NMM MODEL DOING EXCEPTIONALLY WELL IDENTIFYING AREAS OF
CONVECTION THIS AFTERNOON AND FOLLOWED THE TREND FROM IT FOR THIS
EVENING WHILE ALSO SPREADING ISOLATED SHOWERS AND THUNDERSTORMS
ACROSS THE LOWER ELEVATIONS OF FREMONT AND NATRONA COUNTIES
UNTIL 06Z. MOISTURE IN UPPER RIDGE MORE LIKE MONSOON PATTERN WHICH
NORMALLY DOES NOT IMPACT THIS FAR NORTH UNTIL LATER IN JULY.
EXPECT THE TREND FOR INCREASING PRECIPITATION WITH THE RIDGE
THROUGH MONDAY NIGHT.

.LONG TERM...TUESDAY THROUGH SATURDAY
DETAIL DIFFERENCES ABOUND IN THE MEDIUM RANGE PERIOD BUT OVERALL
BIG PICTURE IS SIMILAR WITH TWO DISTINCT SYSTEMS MOVING THROUGH.
FIRST SYSTEM WILL IMPACT THE AREA WEDNESDAY WITH THE SECOND ON
FRIDAY. WARM ON TUESDAY WITH INCREASING WIND THEN AN INCREASING
CHANCE OF SHOWERS AND THUNDERSTORMS WEDNESDAY WITH TEMPERATURES
COOLING POTENTIALLY QUITE A BIT IN THE WEST ALONG WITH SOME
MOUNTAIN SNOW. TRANSITION DAY ON THURSDAY IN ADVANCE OF NEXT SYSTEM
FOR FRIDAY. ECMWF IS MORE AGGRESSIVE WITH THIS SYSTEM BUT EVEN THE
GFS SHOWS A WEAK UPPER LOW MOVING THROUGH WITHIN A BROADER TROUGH.
WILL HIT THIS TIMEFRAME A LITTLE HARDER AND EXPAND ON IT TONIGHT
IF TRENDS CONTINUE. TEMPERATURES WILL BE A CHALLENGE THROUGH THE
PERIOD WITH CONSTANT CHANGE AND TIMING ISSUES. SATURDAY IS WHEN
MORE SIGNIFICANT CHANGES SHOW UP WITH THE SLOWER...STRONGER ECMWF.
THE GFS PULLS THE SYSTEM OUT SATURDAY MORNING WHILE THE ECMWF
STILL HAS A SIGNIFICANT TROUGH TO THE WEST. CONSENSUS IS WITH THE
QUICKER GFS FOR NOW BUT WE CAN REVISIT THAT AGAIN TONIGHT.

&&

.AVIATION...
WEAK UPPER LEVEL DISTURBANCE MOVING ACROSS WESTERN WY THIS AFTERNOON
THROUGH EARLY EVENING WILL PRODUCE ISOLATED THUNDERSTORMS THROUGH
03Z. HAVE INCLUDED VICINITY THUNDERSTORMS AT KJAC...KBPI...KPNA AND
KRKS THROUGH 03Z. SCATTERED CU WITH BASES NEAR 9K FEET AGL WILL
PREVAIL ACROSS THE REGION THROUGH 03Z...WHEN LOW LEVEL INSTABILITY
WILL DIMINISH SIGNIFICANTLY. WEAK SFC HIGH PRESSURE CENTERED IN
CENTRAL MT THIS EVENING WILL DRIFT SLOWLY EASTWARD TONIGHT AND
SUNDAY. UNDER THE INFLUENCE OF HIGH PRESSURE WINDS WILL DECREASE
BELOW 8 KT TONIGHT. WEAK PRESSURE GRADIENT WILL PERSIST SUNDAY WITH
LIGHT WINDS 5 KT OR LESS THROUGH EARLY AFTERNOON. DAYTIME HEATING
WILL GENERATE LIGHT NORTHWEST TO NORTH WINDS SUNDAY AFTERNOON AT 10
KT OR LESS. VFR CIGS AND VSBYS ARE EXPECTED AT ALL TAF SITES THROUGH
00Z MONDAY.

&&

.FIRE WEATHER...
UPPER LEVEL HIGH PRESSURE RIDGE CONTINUES TO BUILD
NORTH AND SLOWLY SHIFT EAST FROM THE DESERT SOUTHWEST NORTH
THROUGH THE GREAT BASIN INTO THE NORTHERN ROCKIES WITH THE AXIS
OF THE RIDGE REMAINING WEST OF WYOMING THROUGH MONDAY.  NORTHWEST
FLOW ALOFT OVER WESTERN AND CENTRAL WYOMING ON THE EAST SIDE OF
THE RIDGE WITH WEAK SHORT WAVE TROUGHS IN THE FLOW.  DAYTIME
HEATING...COMBINED WITH LOW LEVEL MOISTURE...COOL AIR ALOFT AND
SUFFICIENT LOW LEVEL MOISTURE SUPPORTING SCATTERED AFTERNOON
SHOWERS WITH ISOLATED THUNDERSTORMS...MOST NUMEROUS OVER THE
MOUNTAINS WILL CONTINUE THROUGH THE EVENING...WITH A REPEAT IN
CONVECTIVE DEVELOPMENT EXPECTED ON SUNDAY.  TEMPERATURES GRADUALLY
WARMING WITH A TREND DOWN IN AFTERNOON RELATIVE HUMIDITY OUTSIDE
OF AREAS OF PRECIPITATION.  OVERALL WIND REMAIN LIGHT EXCEPT IN
THE VICINITY OF CONVECTION.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...C.BAKER
LONG TERM...SKRBAC
AVIATION...SMITH
FIRE WEATHER...C.BAKER
Hazardous weather outlook, Jun 2, 2:43 PM MDT, 23 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
243 PM MDT SAT JUN 2 2007

WYZ001>020-022>030-031142-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
243 PM MDT SAT JUN 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS WITH ISOLATED THUNDERSTORMS WILL CONTINUE OVER THE
WESTERN AND NORTHERN MOUNTAINS AND THE SOUTHWEST.  STRONG WIND
GUSTS...DANGEROUS LIGHTNING...SMALL HAIL AND BRIEF HEAVY RAIN CAN
BE EXPECTED UNTIL MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A POTENTIALLY STRONG WEATHER SYSTEM MAY MOVE THROUGH THE AREA ON
WEDNESDAY PRODUCING SCATTERED THUNDERSTORMS...SOME OF WHICH MAY
PRODUCE HAIL AND STRONG WINDS. THE POSSIBILITY OF SNOW ALSO EXISTS
FOR WESTERN WYOMING ABOVE 7000 TO 8000 FEET ON WEDNESDAY. STRONG
SOUTHWEST WINDS OF 25 TO 40 MPH WITH STRONGER GUSTS WILL OCCUR AS
THIS SYSTEM MOVES THROUGH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

TEAM RIVERTON

Nearby

Severe Thunderstorm Warnings in Wyoming, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.